Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2007, 4:38 PM MDT for Laramie County, Wyoming; Banner County, Nebraska. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 4:38 PM MDT (22:38 UTC)
- Expired
- Jul 1, 2007, 5:45 PM MDT
- In force
- 67 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Banner County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:45 PM MDT | HAIL 0.88 | 3 E Albin, NE | |
| Jul 1, 5:10 PM MDT | HAIL 1.25 | 2 N Albin, WY | |
| Jul 1, 5:10 PM MDT | HAIL 2.75 | 2 N Albin, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 012238 SVRCYS NEC007-WYC021-012345- /O.NEW.KCYS.SV.W.0069.070701T2238Z-070701T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 438 PM MDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHWESTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA... EXTREME NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 545 PM MDT * AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN LARAMIE COUNTY...OR ABOUT 28 MILES NORTHWEST OF KIMBALL...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN LARAMIE COUNTY AT 450 PM MDT RURAL WESTERN BANNER COUNTY AT 450 PM MDT RURAL SOUTHWESTERN BANNER COUNTY AT 510 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4151 10411 4144 10415 4139 10403 4150 10400 $$ RUBIN
3 follow-up statements
000 WWUS55 KCYS 012259 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 458 PM MDT SUN JUL 1 2007 NEC007-WYC021-012345- /O.CON.KCYS.SV.W.0069.000000T0000Z-070701T2345Z/ BANNER NE-LARAMIE WY- 458 PM MDT SUN JUL 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR EXTREME NORTHEASTERN LARAMIE AND SOUTHWESTERN BANNER COUNTIES... AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL BANNER COUNTY...OR ABOUT 26 MILES NORTHWEST OF KIMBALL...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN BANNER COUNTY AT 510 PM MDT RURAL SOUTHWESTERN BANNER COUNTY AT 530 PM MDT AT 445 PM MDT...NICKEL SIZE HAIL WAS REPORTED ONE AND A HALF MILES EAST OF ALBIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4154 10410 4144 10412 4139 10388 4156 10388 $$ RUBIN
000 WWUS55 KCYS 012332 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 530 PM MDT SUN JUL 1 2007 NEC007-WYC021-012345- /O.CON.KCYS.SV.W.0069.000000T0000Z-070701T2345Z/ BANNER NE-LARAMIE WY- 530 PM MDT SUN JUL 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR EXTREME NORTHEASTERN LARAMIE AND EXTREME SOUTHWESTERN BANNER COUNTIES... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTHWESTERN KIMBALL COUNTY...OR ABOUT 20 MILES NORTHWEST OF KIMBALL...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO 2.75 INCHES IN DIAMETER HAS BEEN REPORTED AT 510 PM MDT 2 MILES NORTH OF ALBIN WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10411 4139 10411 4139 10388 4149 10398 $$ RUBIN
000 WWUS55 KCYS 012337 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 536 PM MDT SUN JUL 1 2007 NEC007-WYC021-012346- /O.EXP.KCYS.SV.W.0069.000000T0000Z-070701T2345Z/ BANNER NE-LARAMIE WY- 536 PM MDT SUN JUL 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LARAMIE AND EXTREME SOUTHWESTERN BANNER COUNTIES EXPIRES AT 545 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR CENTRAL NEBRASKA. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10411 4139 10411 4139 10388 4149 10398 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:30 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 1, 3:30 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT SUN JUL 1 2007 .SHORT TERM...SOME CU DVLPMT NOTED THIS AFTN OVER NW LAR COUNTY WITH UPPER SHORTWAVE EVIDENT ON SATELLITE NOW MOVING ACROSS THE CWA. THIS FEATURE WILL CLEAR THE CWA BY EARLY THIS EVENING. TIMING OF WAVE PASSAGE MAY RESULT IN INCREASING SUBSIDENCE WHICH MAY CAP OFF DEVELOPING CU. WITH UNCERTAINTY WILL MAINTAIN VERY LOW POP OVER THE FAR SRN PART OF THE CWA FOR EARLY THIS EVENING. OTHERWISE UPPER RIDGE TO CONTINUE THE VERY WARM CONDITIONS THROUGH TUESDAY. CAPPING SHOULD KEEP CONVECTION MINIMAL...THOUGH MAYBE A SLIGHTLY ENHANCED CHANCE FOR THE NE PART OF THE CWA LATE TUESDAY AS UPPER SHORTWAVE DROPS SE OVER THE NRN PLAINS POSSIBLY CLIPPING THAT AREA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HAVE KEPT A LOW POP FOR TSTMS TUESDAY EVENING EAST OF MOUNTAINS...NAM IS FASTER IN FLUSHING OUT THE INSTABILITY THEN WITH SLOWER GFS PREFERRED. THE 4TH HOLIDAY STILL LOOKS TO BE COOLER BEHIND CUNDER RATHER LIGHT NW FLOW ALOFT AS UPPER RIDGE BEGINS TO BUILD WEST OF OUR CWA. RETURN ESE SURFACE WINDS WILL CAUSE SOME AFTERNOON/EVENING TSTMS MAINLY IN AN AREA FROM KLAR-KEAN-KCYS. LIMITING FACTOR THOUGH WILL BE THAT INSTABILITY NOT ALL THAT GREAT. KEPT A LOW POP WED EVENING AS TSTMS SHIFT EAST INTO EASTERN CWA. ON THU...UPPER RIDGE AMPLIFIES EVEN MORE TO OUR WEST WITH BETTER INSTABILITY DEVELOPING OVER THE SOUTHERN 1/3 OF FORECAST AREA. DIRECTIONAL SHEAR WILL BE GOOD AS WELL THEN. UPPER RIDGE WILL SHIFT BUILDS INTO CWA FROM THE WEST LATER FRI AND FRI NIGHT BEFORE FLATTENING SOME ON SATURDAY. SO...TEMPS WILL BE WARMER BOTH DAYS WITH JUST A FEW TSTMS POSSIBLE MAINLY FROM KCYS-KSNY ON FRI. FLOW ALOFT WILL BECOME WEST/NORTHWEST SATURDAY NIGHT WITH ANOTHER WEAK COLD FRONT MOVING THROUGH. RETURN FLOW BEHIND THIS FRONT ON SUNDAY SHOULD HELP GET SOME TSTMS GOING SUN AFTERNOON. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH TUESDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && RE/JLH
Hazardous weather outlook, Jul 1, 10:20 AM MDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT SUN JUL 1 2007 WYZ059>063-065-0201100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- LARAMIE VALLEY- 1020 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066>070-0201100- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1020 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW WEAK THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER THE SOUTHERN LARAMIE RANGE. LITTLE RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER THE AREA MAINLY WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-0201100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1020 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER THE AREA WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 46 min |
| Jul 1, 4:31 PM MDT | Flash Flood Warning | CYS | Laramie | 119 min |
| Jul 1, 5:07 PM MDT | Flash Flood Warning | CYS | Laramie | 113 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.